Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have chronic bronchitis and bad cough, prescribed prednisone. Had hip replacement surgery, on Tramadol, Xarelto for clot prevention

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
I have a problem with chronic bronchitis...and a bad cough. That cough has come on today as I recuperate from a doctor usually prescribes 5 prednisone pills over five days to get rid of the cough. I have some on hand. Is it safe to take it? I am on Tramadol for pain...also Lyric...and Xarelto for clot prevention.
My e-mail address is YYYY@YYYY
Posted Thu, 10 Oct 2013 in General Health
Answered by Dr. Hari Charan Perigela 1 hour later
Brief Answer:
You should not take prednisolone

Detailed Answer:
Thanks for posting in XXXXXXX
Cough and chronic bronchitis are due to infection.
I prescribe antibiotic like Azithromycin and antiinflammatory medicine,Cough syrup which contains mucolytic and bronchodilator to my patients with similar complaints.
Please do not use prednisolone without doctor's consultation.It may delay wound healing as you are in postoperative period.
Hope i answered your query.
If you have any complaints,i will clarify further.
Wish you speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor